MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 10/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations via cri observation study complaint form: (b)(6) 2024 subject diagnosed with sepsis/urosepsis.Admitted to the hospital in icu.Medical treatment with antibiotics and vasopressors.Site related to resonance metallic ureteral stent.Site stated: on ct exam the report stated that the stent may be malfunctioning.Per pi he stated that this was an adverse event and complication of the stent.Also related this to pre-existing condition as this relates to the nature of disease.Patient has history of horseshoe kidney and past nephrectomy.Admitted to hospital/icu.Volume resuscitation and vasopressors given.Completed study.
 
Additional Manufacturer Narrative
Supplemental correction report is being submitted following additional information received (originator contacted to update description of event to change the date mentioned) on(b)(6)2025.
 
Event or Problem Description
Supplemental correction report is being submitted following additional information received (originator contacted to update description of event to change the date mentioned) on (b)(6)2025.As reported to customer relations via cri observation study complaint form: (b)(6)2019 subject diagnosed with sepsis/urosepsis.Admitted to the hospital in icu.Medical treatment with antibiotics and vasopressors.Site related to resonance metallic ureteral stent.Site stated: on ct exam the report stated that the stent may be malfunctioning.Per pi he stated that this was an adverse event and complication of the stent.Also related this to pre-existing condition as this relates to the nature of disease.Patient has history of horseshoe kidney and past nephrectomy.Admitted to hospital/icu.Volume resuscitation and vasopressors given.Completed study.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 11-jun-2025.
 
Additional Manufacturer Narrative
Device evaluation: an adverse event has been reported without a device problem.A device malfunction was not reported.Trending will monitor if any future investigation is required.01 x rms-060024-r device of lot number c1618099 involved in this complaint was not returned to cirl for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing record review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1618099.A review of the manufacturing records for rms-060024-r of lot number c1618099 did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label: it should be noted that according to the instructions for use (ifu0020) that the potential complications associated with " indwelling ureteral stents include: infection, pain/discomfort, hydronephrosis." there is no evidence to suggest that the customer did not follow the instructions for use.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer.Impression: 1.The ct scan demonstrates a resonance stent in good position in the right collecting system.Despite being in good position, there is severe hydronephrosis and mild perinephric stranding, a finding that suggests pyelonephritis.The constellation of the findings, in the presence of clinical urosepsis, the stent does not appear to be functioning properly.The etiology of the malfunction is not determined on this study.2.There are many potential etiologies of stent malfunction, including but not limited to long dwell time, encrustation, and bacterial infection causing purulent, thick urine not able to drain through the stent.It is uncertain if the stent malfunction resulted in the clinical scenario or if the infection resulted in the stent malfunction.If the stent had a dwell time longer than the ifu recommends, this could have resulted in encrustation, with decreased drainage resulting in a perfect scenario for uti/pyelonephritis to occur.Without more clinical/background information, it is impossible to determine the exact etiology of the stent malfunction.Root cause analysis: definitive root cause could not be determined.A possible root cause could be attributed to the stent.Infection is a common adverse event associated with the use of this device and is covered in the ifu.Another possible cause could be attributed to the patients pre-existing conditions.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary: confirmed quantity of 1 device, confirmed used.Investigation findings conclude that a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the stent.Infection is a common adverse event associated with the use of this device and is covered in the ifu.Another possible cause could be attributed to the patients pre-existing conditions.Complaint is confirmed based on customer and/or rep testimony.Patient outcome according to the initial reporter, the patient was diagnosed with sepsis/urosepsis.Admitted to the hospital in icu.Medical treatment with antibiotics and vasopressors.Site related to resonance metallic ureteral stent.Site stated: on ct exam the report stated that the stent may be malfunctioning.Per pi he stated that this was an adverse event and complication of the stent.Also related this to pre-existing condition as this relates to the nature of disease.Patient has history of horseshoe kidney and past nephrectomy.Complaints of this nature will continue to be monitored for similar events.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21091495
Report Number3001845648-2025-00007
Device Sequence Number15617557
Product Code FAD
UDI-Device Identifier10827002341101
UDI-Public(01)10827002341101(17)220529(10)C1618099
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2022
Device Model NumberG34110
Device Catalogue NumberRMS-060024-R
Device Lot NumberC1618099
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/30/2019
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer10/30/2019
12/11/2024
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date01/23/2025
07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age40 YR
Patient SexFemale
Patient Weight57 KG